Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Pulmonary tuberculosis,sputum examination negative, taking Fixcom 4, orange urine, itchy

I have some question I just starting taking my first dose this morning. they found out in my x ray result that I had PTB but i my sputum examination result is negative. so doctor instruct me take the Fixcom 4 so my urine is orange and i has itch a little. I cannot contact her right now because its holiday in. so I need a advise from you.
Fri, 11 May 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy
General & Family Physician 's  Response
Hello lynz.pisces. Welcome to healthcaremagic.com.

Continue taking your medication for the recommended amount of time. Pulmonary tuberculosis (TB) is resistant to many medications. The medication you are taking, Fixcom 4, is a combination of rifampin, ethambutol, pyrazinamide, and, isonizaid. The rifampin portion of this medication will change the color of bodily fluids (urine and tears) to an orange/red color. If you wear contacts, it will stain your contacts.

Any time that you take antibiotics, it will change your body chemistry, which is probably the cause of your pruritis (itching). However, if you should experience hives, swelling of your lips, tongue, face, and have difficulty breathing; go to the nearest emergency room for treatment.

It is very important to continue your medications as prescribed by your physician.

Be well, Dr. Kimberly
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, i am 30 years old and since 2005 i have this unusualities in my right upper lung. I did not mind this because everytime i do pre-employment medical examination which includes CXR, I always get medically fit advice. Now that i am flying to USA as a worker (seafarer to be exact), i am advised to start on anti PTB drugs and be back to the clinic after two months (this coming June 30). I am just wondering what seem to be the problem. I have read about latent TB infection. Could i possibly have that? I was never sick, no symptoms or whatsoever, my sputum smear came out negative. Pls help me, I want to get clearance, but i am not sure if my dream of going to USA ends here because of this scar. I have old xray films to show that the fibrous density found in my lung has no activity for the past 9 years.

doctor1 MD

my husband was diagnosed of PTB thru cultured sputum (possitive) then the doctor requested him to repeat his sputum test for 3 consecutive and 1 skin test, all are negative. But the still required him to take rifamficin 600mg Pyrodoxine 50 mg Pyrazinamide 1500mg Isoniazid 300mg and ethambutol 1200mg that was from UAE doctor, but since here in the Philippines we dont have single pack of medicine can he take the Quad tab consist of Pyrazinamide 400mg, Enthambutol HCI 275mg, Rifamficin 150mg, and Isoniazid 75mg? the questions are: is he really need to take medicines and if yes can he just take the quad tab instead but what dossage he need 4 time a dya to meet the prescribed medication of UAE doctor or he can just take quad tab 3 times a day and when is the best time to take it before of after meal?

doctor1 MD

Hi Doc, I was tested positive for pulmonary Tuberculosis in January 2011 this year in my lungs. I have completed my course of medicine in June. I have been taking homeopathy medicine from last 1 year 6 month for Allergic Rhinitus & Sinus. After I have discontinued it in October last year and after 2 months i was admitted in the hospital with fever, cold and chest scan showed TB positive. I have this allergy problem after i joined company where there is Air conditioner. I am under goind medication for cold and allergic rhinitus from last 4 months from a allopathy doctor. Doctor has precribed Montek LC and Flomist Nasal Spray course. The sinus is okay now but the cold and cough is still there. Now I feel weakness and joint pain when i go to office. I sleep for 9 to 10 hours but still i feel weak and sleepiness at work, also restleness, fatigue and depressed. i cannot work and there is negative thought occuring again and again. Please help me with my problem and give me direction. I am tired of taking medicines from long time. My age is 23 years. can you please tell me what my problem is.

Recent questions on  Tuberculosis

doctor1 MD

I have been taking medication for bone tb[in left SI joint] ,its been a year now .My doctor has asked to stop the medicine by 15th Sep.Now from yesterday i am feeling little pain in left buttock .I am very much worried about this ,as i have to travel to Europe for business trip in Dec .kindly tell me i will be fine or is it something serious . My tb is not completely cured ?

doctor1 MD

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT Scan,Pet Scan, , and finally needle biopsy left lung......in that order. Only test positive was pleural effusion for TB,rest all were negative. For Biopsies, got slides analyzed from 3 places.....no cancer etc. So doctor advised to continue with TB treatment.All the while in last 6 months arrhythmia was there....not severe...but was there. Since last couple of weeks hs is experiencing vertigo(guess due to arrhythmia). Anyways TB follow up was due, so got all the blood/urine reports. All normal. Got Chest Ct Scan which did not show any improvment in white spot on the lung. Almost Same size etc.No growth in spot size though.

So Question is? What is causing arrhythmia ? Biopsy was done very close to heart.Also the CT scan shows no improvement yet? Major concern is Arrhythmia which is affecting mental state of patient?

doctor1 MD

I have been taking Niftran for frequent U T I infection for last 18 months and have been told by a specialist to continue taking it regularly every day next 2 months (have already taken it for 2 months) . I am suffering from constant loose stomach now for last 2 weeks . Can you pl advise.

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!